Georgia, 2025

Damaging Winds in Georgia, June 10, 2025

June 10, 2025 · NWS CAE · 2 events in 1 county or zone

A group of pulse thunderstorms produced some isolated damaging wind gusts in Burke county on June 11th. Deep instability and robust moisture helped develop this group of severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAE wrote it up.

A group of pulse thunderstorms produced some isolated damaging wind gusts in Burke county on June 11th. Deep instability and robust moisture helped develop this group of severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 10, 6:58 PM EST, 59 minutes earlier.

Area forecast discussion, Jun 10, 6:58 PM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
758 PM EDT Tue Jun 10 2025

.SYNOPSIS...
Overcast skies will give way to a mix of sun and clouds from
west to east this afternoon. A few showers or thunderstorms will
be possible later this afternoon and into the evening hours as a
weak frontal boundary moves through the area. The region will
then begin to transition to a more summerlike pattern, with less
organized and more typical pulse convection through the
remainder of the week and into next weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Key Message(s):

- Scattered showers and thunderstorms ongoing and expected to
  continue pushing across the area tonight

Another day, another round of showers and thunderstorms pushing
eastward across the western forecast area. These looked
potentially problematic a couple of hours ago, especially
considering what looks like a pretty solid environment. Per SPC
mesoanalysis, SBCAPE is ~1500-2000 j/kg, DCAPE >800 j/kg, and
effective shear of 20-25 knots. With a cluster of thunderstorms
pushing into the area, it seemed like we may have another round
of strong/severe storms tonight. However, the storms have really
lost their punch over the last hour or so, with a decrease in
lightning noted and the storms becoming more disorganized as a
whole. Garden variety showers and storms continue to pop up,
though, in advance of an eastward moving shortwave trough. Given
the aforementioned environment, it wouldn't be surprising if
there was a marginally severe thunderstorm at some point this
evening. But in general, these should be regular, weak storms.
Overnight lows should fall into the upper 60s and lower 70s with
scattered showers/storms at times.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
Key Message(s):

- Scattered afternoon convection

Wednesday: A weak cold front will remain stalled across the forecast
area Wednesday providing focus for convective initiation. In the
upper levels of the atmosphere, a mid-level wave will be exiting the
coast with some weak ageostrophic convergence overhead, but taking a
look at forecast soundings reveals the atmosphere still
destabilizing southeast of the front. Given this, have kept chance
PoPs in the forecast mainly south and east of Augusta and Columbia.
Temperatures will remain seasonably warm near 90 degrees.

Thursday: The stationary front will lift north during the day with a
more summertime/ diurnal driven pattern returning to the region. Mid-
level heights begin to rise to near 590 dam as ridging builds in,
but instability remains across the region. As such, more widespread
convection is forecast Thursday. Expect high temperatures again near
90 degrees.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Key Message(s):

- Typical summertime pattern will continue with afternoon showers
and thunderstorms

An upper level ridge will remain positioned over the western
Atlantic, with the western periphery extending into the southeastern
states. A similar pattern will exist at the surface, with high
pressure extending into the region from the east. Moisture will
remain prevalent across the region, with model soundings showing
PWAT values approaching 2.0". With a lack of significant upper level
forcing showers and thunderstorms will likely be diurnally driven,
mainly focused along outflow boundaries and the inland progressing
sea breeze. Overall the severe threat remains low, however a strong
thunderstorm cannot be ruled out. Both high and low temperatures
will remain near normal through the period.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions noted at all sites right now, with periodic
showers/storms possible over the next few hours.

Another round of showers/storms are expected this evening as a
shortwave approaches the region. These are generally fairly weak
as of this writing, and with the sun setting soon, they're
expected to remain fairly weak. The strongest storms may produce
winds upwards of 25-30 knots & lightning. These should decrease
in coverage and intensity after 03z at all sites, with some
isolated to scattered showers/storms remaining around for much
of the night. Confidence isn't high enough to include in the
TAFs explicitly at this point. There is a weak signal in
guidance to introduce mention of IFR/MVFR cigs in a TEMPO group
at the Columbia and Orangeburg sites. On a regular night,
probably wouldn't include this in the forecast given what
guidance is showing right now. However, given that we saw
stratus last night behind the convection, it seems prudent to
include a TEMPO group where guidance is showing some ceilings
developing later on. By mid-morning tomorrow, ceilings are
expected to mix out with the potential for scattered
showers/storms again tomorrow afternoon.

EXTENDED AVIATION OUTLOOK...Brief flight restrictions are
possible each day with typical summertime thunderstorms
throughout the week.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...None.
GA...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...

In the hours before

Special weather statement, Jun 10, 5:31 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Columbia SC
Issued by National Weather Service Greenville-Spartanburg SC
631 PM EDT Tue Jun 10 2025

GAZ040-SCZ018-025-102300-
Lincoln GA-McCormick SC-Edgefield SC-
631 PM EDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of Lincoln...
McCormick...and Edgefield Counties through 700 PM EDT...

At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Strom Thurmond, or 13 miles southwest of Abbeville, moving east
at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake Strom Thurmond, Bobby Brown State Park, Willington, Gill's
Point, Mount Carmel Park, Mount Carmel, Long Cane Creek Picnic Area,
and Broad River Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3398 8263 3398 8261 3396 8257 3398 8258
      3399 8258 3401 8259 3407 8253 3407 8250
      3408 8248 3406 8245 3406 8233 3397 8230
      3402 8225 3399 8222 3397 8217 3399 8215
      3398 8207 3392 8207 3394 8263
TIME...MOT...LOC 2230Z 269DEG 23KT 3403 8254

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Lane
Special weather statement, Jun 10, 5:45 PM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Columbia SC
645 PM EDT Tue Jun 10 2025

GAZ040-063-064-SCZ018-102330-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-
645 PM EDT Tue Jun 10 2025

...Strong thunderstorms will impact portions of northwestern
McDuffie, Columbia, Lincoln and central McCormick Counties through
730 PM EDT...

At 644 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bobby Brown State Park to near
Wrightsboro. Movement was east at 35 mph.

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Evans, Martinez, McCormick, Lincolnton, Appling, Clarks Hill
Recreation Area, Elijah Clark State Park, Riverwood, Mistletoe State
Park, Wrightsboro, Hamilton Branch State Park, J. Strom Thurmond Dam,
Mccormick County Airport, Thomson-McDuffie County Airport,
Parksville, Plum Branch, Bordeaux, Scott's Landing, Knox Scout
Reservation, and Double Branches.

This includes Interstate 20 in Georgia between mile markers 167 and
190, and near mile marker 194.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Lake Strom Thurmond, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3361 8264 3364 8261 3363 8258 3365 8258
      3364 8256 3365 8249 3383 8260 3386 8257
      3387 8258 3386 8260 3387 8260 3394 8257
      3392 8215 3388 8216 3383 8212 3379 8216
      3372 8218 3365 8212 3348 8212 3350 8260
TIME...MOT...LOC 2244Z 264DEG 31KT 3393 8250 3358 8265

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

HC
Special weather statement, Jun 10, 6:03 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Columbia SC
703 PM EDT Tue Jun 10 2025

SCZ018-025-102330-
McCormick SC-Edgefield SC-
703 PM EDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of northwestern
Edgefield and northeastern McCormick Counties through 730 PM EDT...

At 702 PM EDT, Doppler radar was tracking a strong thunderstorm over
Troy, or 14 miles south of Abbeville, moving east at 20 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
McCormick and Long Cane Creek Picnic Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3406 8237 3406 8233 3397 8230 3402 8225
      3398 8221 3397 8217 3399 8215 3398 8205
      3391 8205 3393 8243
TIME...MOT...LOC 2302Z 274DEG 19KT 3397 8234

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

HC
Special weather statement, Jun 10, 7:19 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Columbia SC
819 PM EDT Tue Jun 10 2025

GAZ063-065-077-SCZ030-110100-
Burke GA-Richmond GA-McDuffie GA-Aiken SC-
819 PM EDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of southeastern
McDuffie, Burke, southern Richmond and southwestern Aiken Counties
through 900 PM EDT...

At 818 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wrens, or 12 miles east of Gibson, moving east at 20 mph.

HAZARD...Wind gusts 40 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waynesboro, Plant Vogtle, Hephzibah, Jackson, Sardis, Midville,
Alexander, Burke County Airport, Gough, McBean, Blythe, Keysville,
Girard, Vidette, Bath-
Edie, Rosier, Leitner Lake Conference Center, Di-
Lane Wildlife Management Area, Audubon's Silver Bluff Sanctuary, and
Pea Patch Aerodrome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3283 8231 3293 8227 3308 8229 3323 8223
      3330 8231 3331 8238 3339 8224 3330 8163
      3320 8176 3317 8177 3312 8171 3309 8161
      3304 8154 3291 8176 3295 8186 3292 8196
      3292 8208 3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 0018Z 277DEG 19KT 3320 8239

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

HC

The radar

The Charleston,SC radar (KCLX), 107 km away, was scanning. The volume nearest the first event began at 00:57 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Burke

When
June 10, 7:57 PM EST
Where
Burke County, 2.98 mi WNW of Waynesboro
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.090, -82.070

Burke County dispatch reported powerlines down at 1071 Hwy 80 in Burke County. Time estimated based on radar.

Thunderstorm Wind, Burke

When
June 10, 8:03 PM EST
Where
Burke County, 3.21 mi WSW of Waynesboro Burke Arp
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.010, -82.050

Burke County dispatch reported a tree down along Herndon Rd. Time estimated based on radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256977, 1256978.